Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 28, 2009, 2:16 PM PDT. It took effect at Sep 29, 2009, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 2:16 PM PDT (21:16 UTC)
- In effect from
- Sep 29, 2009, 11:00 AM PDT
- Expired
- Sep 29, 2009, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 28, 2:00 PM PDT, 16 minutes earlier.
Area forecast discussion, Sep 28, 2:00 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT MON SEP 28 2009 .SYNOPSIS...A STRONG COLD FRONT WILL MOVE INTO THE REGION ON TUESDAY...CAUSING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN NEVADA AND WINDY CONDITIONS OVER CENTRAL NEVADA. THE COLD FRONT WILL SWEEP THROUGH TUESDAY NIGHT...USHERING MUCH COLDER AIR INTO THE REGION. LIGHT SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. DAYTIME TEMPERATURES WILL ONLY REACH THE 40S TO MID 50S IN MOST VALLEYS LOCATIONS ON WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. THE HIGH PRESSURE SYSTEM THAT HAS BEEN RESPONSIBLE FOR OUR RECENT WARM WEATHER IS BEGINNING TO BREAK DOWN TODAY. LATEST VISIBLE SATELLITE IMAGES SHOW A STRONG COLD FRONT AND UPPER TROUGH MOVING OVER THE PAC NW COAST. AHEAD OF THIS SYSTEM HIGH CLOUDS HAVE BEGUN TO INCREASE ACROSS NORTHERN AND CENTRAL NV TODAY AND THEY SHOULD CONTINUE TO INCREASE THROUGH TONIGHT. THE UPPER TROUGH WILL MOVE INTO NOCAL AND NW NV BY TUESDAY AFTERNOON AND WILL PUSH A STRONG COLD FRONT THROUGH OUR CWA DURING THE DAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND THE COLD FRONT OVER NORTHERN NV TUESDAY AFTERNOON. THE BEST INSTABILITY WILL BE OVER NE NV ALONG AND EAST OF THE RUBY MOUNTAINS...SO HAVE ISOLATED TSTORMS IN THIS AREA. WITH THE FRONT MOVING THROUGH WINDS WILL ALSO BE BREEZY ACROSS NORTHERN NV. AHEAD OF THE FRONT...WINDY CONDITIONS WILL DEVELOP OVER CENTRAL NV TUESDAY AFTERNOON. H7 WINDS ARE SHOWN TO BE BETWEEN 45-50 KNOTS OVER WHITE PINE AND NORTHERN NYE COUNTIES. AS SUCH...HAVE ISSUED A WIND ADVISORY FOR THESE TWO COUNTIES FOR SUSTAINED WINDS OF 25-30 MPH AND WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY GREATLY REDUCE VISIBILITY IN SOME AREAS. WINDS WILL ALSO BE QUITE STRONG ACROSS EXTREME EASTERN ELKO COUNTY TUESDAY NIGHT AS THE FRONT PASSES. DUE TO CHANNELING WINDS IN THIS AREA...ESPECIALLY AROUND WEST WENDOVER....HAVE ALSO ISSUED A WIND ADVISORY FOR NVZ33. THE STRONG COLD FRONT WILL SLIDE EAST OF THE REGION TUESDAY EVENING/NIGHT WITH THE UPPER TROUGH PUSHING THROUGH THE REGION INTO WEDNESDAY. MODELS ARE SHOWING SOME FAIRLY STRONG FRONTOGENESIS OVER NE NV AS THE FRONT PASSES AND IT IS IN THIS AREA WHERE THE HIGHEST PRECIP AMOUNTS ARE EXPECTED TO OCCUR. EXACT PRECIP AMOUNTS ARE STILL SUSPECT ATTM BECAUSE OF DISCREPANCIES IN THE MODELS. THE GFS REMAINS THE DRIEST WITH ONLY 0.10-0.20 SHOWN OVER NE NV DUE TO ITS QUICK MOVEMENT OF THIS SYSTEM. THE NAM/ECMWF/CANADIAN GEM ARE ALL SLOWER AND THEREFORE WETTER...GENERALLY SHOWING 0.25-0.50 ACROSS NE NV. WENT WITH A BLEND OF THESE TWO SOLUTIONS AND KEPT HIGHEST POPS OVER EASTERN NV TUESDAY NIGHT/WEDNESDAY. SNOW LEVELS WILL DROP DRAMATICALLY BEHIND THE FRONT TUESDAY NIGHT. BY WEDNESDAY MORNING...SNOW LEVELS WILL BOTTOM OUT AROUND 5000-5500 FEET IN NORTHERN NV AND 6000 FEET IN CENTRAL NV. LIGHT SNOW ACCUMULATIONS OF 1-3 ARE EXPECTED IN THE MOUNTAINS OF NE NV TUESDAY NIGHT/WEDNESDAY WITH LOCALLY HIGHER AMOUNTS ABOVE 7500 FEET. BECAUSE THIS IS THE FIRST SNOW EVENT OF THE SEASON AND THE FACT THE A COUPLE OF PASSES LIKE PEQUOP AND HD SUMMIT COULD SEE ACCUMULATING SNOW WEDNESDAY MORNING...HAVE DECIDED TO ISSUE A WINTER WX ADVISORY FOR MOST OF ELKO COUNTY AOA 6000 FEET TUESDAY NIGHT/WEDNESDAY MORNING. WILL NOT BE SURPRISED IF THERE AREA EVEN SOME WET SNOWFLAKES SEEN DOWN TO THE VALLEY FLOORS WEDNESDAY MORNING. DAYTIME TEMPS WILL TAKE A NOSE DIVE WEDNESDAY IN THE WAKE OF THE FRONT AND WITH STRONG NW FLOW DEVELOPING OVER THE REGION. H7 TEMPS SUPPORT HIGHS IN THE 40S TO MID-50S IN MOST VALLEY LOCATIONS WITH THE MOUNTAINS GENERALLY IN THE 30S. SCATTERED RAIN/SNOW SHOWERS WILL LINGER INTO WEDNESDAY AFTERNOON ACROSS EASTERN NV AS CYCLONIC FLOW CONTINUES ON THE BACKSIDE OF THE UPPER TROUGH. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH THE TROUGH PUSHING EASTWARD ACROSS THE ROCKIES AND INTO THE UPPER MIDWEST WEDNESDAY NIGHT AND THURSDAY. A VORT MAX SHOWN BY THE GFS WILL MOVE ACROSS EXTREME NORTHEAST ELKO COUNTY DURING THIS TIME SO PUT IN AN ISOLATED SHOT OF RAIN/SNOW SHOWERS THERE. THE OTHER ISSUE FOR WEDNESDAY NIGHT INTO THURSDAY ARE CLEARING SKIES AND DRIER AIR WORKING INTO THE FORECAST AREA. THIS WILL RESULT IN FREEZING TO NEAR FREEZING OVERNIGHT MINIMUMS FOR NORTHERN NYE COUNTY AND EXTREME EASTERN ELKO COUNTY. TONOPAH IS FORECAST TO GET DOWN TO THE LOW 30S WITH WEST WENDOVER DROPPING TO AROUND THE MID 30S. THE COLD TEMPERATURES WILL ALLOW NORTHERN NYE COUNTY TO SEE THEIR FIRST FREEZE OF THE SEASON. NORTHWEST FLOW WILL HELP TO KEEP A LID ON THOSE AFTERNOON TEMPERATURES THURSDAY...WITH ALL LOCATIONS SEEING WELL BELOW NORMAL READINGS. BY FRIDAY AND SATURDAY THE UPPER FLOW BUCKLES AS ANOTHER TROUGH OF LOW PRESSURE DIGS SOUTHWARD ALONG THE PACIFIC NORTHWEST AND TOWARDS NEVADA. MODELS ARE SIMILAR IN THEIR TRAJECTORY OF THIS SYSTEM...BUT THE GFS IS A HUNDRED OR SO MILES WEST WITH THIS LOW AND A TAD WEAKER THAN THE EUROPEAN. SLIGHT CHANCE TO CHANCE POPS WERE INHERITED AND FOR THE MOST PART HAVE BEEN MASSAGED SOMEWHAT FOR THE UPCOMING WEEKEND. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE 24-HOUR FORECAST PERIOD. A STORM SYSTEM APPROACHING THE AREA LATE TUESDAY AFTERNOON AND EVENING WILL BRING INCREASING CLOUDS AND CHANCES FOR UNSETTLED WEATHER. WINDS WILL ALSO BE ON THE INCREASE AFTER 18Z TO SW20-30G40KT WITH LOCALLY HIGHER GUSTS POSSIBLE IN WIND PRONE AREAS. && .FIRE WEATHER...BREEZY WINDS ALONG WITH SINGLE DIGITS RH VALUES ARE CURRENTLY ONGOING IN FIRE ZONES 455 457 AND 467. THEREFORE...WILL CONTINUE THE RED FLAG WARNINGS UNTIL 8PM. A STRONG COLD FRONT WILL MOVE INTO THE DISTRICT ON TUESDAY. THIS FRONT WILL CREATE WINDY CONDITIONS ACROSS ZONES 455 AND 457 ALONG WITH RH VALUES AT OR BELOW 15%. WIND GUSTS COULD BE AS HIGH AS 50 MPH. THEREFORE...HAVE UPGRADED FIRE WEATHER WATCHES TO RED FLAG WARNINGS IN THESE TWO ZONES. SHOWERS AND ISOLATED THUNDERSTORMS TUESDAY AFTERNOON AND NIGHT...WITH LINGERING SHOWERS WEDNESDAY...WILL BRING WETTING RAINS MAINLY TO EASTERN NEVADA...WITH LIGHTER RAINS WEST. THE HEAVIEST PRECIP...POSSIBLY UP TO A HALF INCH...WILL BE IN ELKO AND WHITE PINE COUNTIES. SNOW AT HIGHER ELEVATIONS LATE TUESDAY NIGHT AND WEDNESDAY MORNING WILL PRODUCE LIGHT ACCUMULATIONS. THE STORM SYSTEM WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT. AFTER HIGHS ONLY IN THE 40S AND 50S ON WEDNESDAY...TEMPERATURES WILL REBOUND INTO THE 60S THURSDAY AND FRIDAY. ANOTHER STORM SYSTEM COULD BRING A RETURN OF PRECIPITATION NEXT WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 11 PM TUESDAY TO 11 AM PDT WEDNESDAY FOR NVZ031-032-034. RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ455-457-467. WIND ADVISORY FROM 6 PM TUESDAY TO 4 AM PDT WEDNESDAY FOR NVZ033. RED FLAG WARNING FROM 11 AM TO 8 PM PDT TUESDAY FOR NVZ455-457. WIND ADVISORY FROM 11 AM TO 11 PM PDT TUESDAY FOR NVZ013-035. && 99/86/86/99
Hazardous weather outlook, Sep 28, 6:08 AM PDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 608 AM PDT MON SEP 28 2009 NVZ013-030>037-291315- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 608 AM PDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN APPROACHING COLD FRONT WILL BRING WINDY CONDITIONS ON TUESDAY. THE FRONT WILL MOVE THROUGH THE FORECAST AREA TUESDAY AFTERNOON AND TUESDAY NIGHT...PRODUCING WINDY CONDITIONS...AND TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE MOUNTAINS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. AFTERNOON TEMPERATURES ON WEDNESDAY WILL BE ONLY IN THE 50S. ANOTHER STORM SYSTEM MAY MOVE THROUGH THE FORECAST AREA IN THE SUNDAY TIME FRAME. THOSE PLANNING OUTDOOR ACTIVITIES ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY SHOULD BE PREPARED FOR WINTER-LIKE CONDITIONS. BE SURE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR UPDATED INFORMATION AND FORECASTS ON THIS PENDING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REA
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:18 PM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 43 hr |
| Sep 28, 2:30 PM PDT | Wind Advisory | LKN | Elko, White Pine | 38 hr |
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.